Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 13, 2006, 4:55 AM MDT for 12 counties in Montana. It took effect at Sep 13, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 4:55 AM MDT (10:55 UTC)
- In effect from
- Sep 13, 2006, 12:00 PM MDT
- Expired
- Sep 13, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 50 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4733 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 131055 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 455 AM MDT WED SEP 13 2006 MTZ114>118-131900- /O.UPG.KTFX.FW.A.0009.060913T1800Z-060914T0300Z/ /O.NEW.KTFX.FW.W.0010.060913T1800Z-060914T0300Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 455 AM MDT WED SEP 13 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES OVER CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT. MINIMUM RELATIVE HUMIDITIES WILL RISE DURING THE EARLY EVENING AND BE ABOVE 20 PERCENT BY 9 PM. GUSTY WEST WINDS WILL DIMINISH FAIRLY RAPIDLY EARLY THIS EVENING AND BE BELOW 15 MPH BY 9 PM. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 131837 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1237 PM MDT WED SEP 13 2006 MTZ114>118-140300- /O.CON.KTFX.FW.W.0010.000000T0000Z-060914T0300Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1237 PM MDT WED SEP 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES OVER CENTRAL AND SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. AN APPROACHING LOW PRESSURE SYSTEM HAS ALLOWED GUSTY WEST WINDS AT 15 TO 30 MPH TO DEVELOP OVER NORTHCENTRAL MONTANA AND THIS WILL SPREAD SOUTH THROUGH THE REMAINDER OF CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON. GUSTS TO 40 MPH WILL BE POSSIBLE AT TIMES ALONG THE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT AND OVER EXPOSED RIDGETOPS. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT...ESPECIALLY AT LOWER ELEVATIONS. A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING BETWEEN 1800 AND 2100. THIS WILL BRING COOLER TEMPERATURES WITH INCREASING HUMIDITIES. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE SOME AFTER 2100 BUT REMAIN BREEZY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ HOENISCH
000 WWUS85 KTFX 140245 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 845 PM MDT WED SEP 13 2006 MTZ114>118-140345- /O.EXP.KTFX.FW.W.0010.000000T0000Z-060914T0300Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 845 PM MDT WED SEP 13 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE RISEN. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:36 AM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 13, 3:36 AM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 336 AM MDT WED SEP 13 2006 .DISCUSSION... TODAY THROUGH FRIDAY...THE MAJOR CHANGE IN THE WEATHER STILL LOOKS ON TRACK AS MODELS FORECAST A STRONG UPPER LOW TO GRADUALLY DEVELOP OVER THE PACIFIC NORTHWEST ON FRIDAY. AS WE GET CLOSER TO THE EVENT MODELS ARE BECOMING MORE IN AGREEMENT SO CONFIDENCE IN THE FORECAST IS INCREASING. TODAY WILL BE THE LAST WARM DAY AND MODELS ARE NOW IN AGREEMENT THAT IT WILL BE A WINDY DAY AS WELL. FOR TONIGHT EXPECT DOWNSLOPE WINDS TO DIMINISH. MEANWHILE A BAND OF MOISTURE AHEAD OF THE DEVELOPING UPPER LOW IS EXPECTED TO SLOWLY MOVE EAST INTO THE NW ZONES. ON THU EXPECT THE BAND OF MOISTURE TO CONTINUE TO MOVE EAST. IT APPEARS THERE WILL BE A WEATHER DISTURBANCE MOVING NE THROUGH THE EASTERN ZONES THURSDAY AFTERNOON AND EVENING AND HAVE RAISED SOME POPS. THINGS BEGIN TO GET INTERESTING ON FRIDAY AS MOISTURE AHEAD OF THE UPPER LOW FLOWS OVER A COLD AIRMASS AT THE SURFACE. THIS PATTERN SHOULD LEAD TO PRECIPITATION. EXACT DETAILS REMAIN IN QUESTION BUT HAVE RAISED MOST POPS. COOLING TREND LOOKS ON TRACK BUT HAVE BECOME MORE AGRESSIVE WITH COOLING ON FRIDAY BASED ON LATEST GUIDANCE. SNOW LEVELS WILL GRADUALLY LOWER FROM 10,000 TO 11,000 FEET TODAY TO BETWEEN 6000 AND 7000 FEET FOR FRIDAY WITH SNOW LEVELS LIKELY BETWEEN 4500 AND 5000 FEET IN THE GLACIER PARK AREA. FRIDAY NIGHT AND SATURDAY...A STRONG AREA OF SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP OVER NORTHERN WYOMING FRIDAY NIGHT AND THIS AREA OF LOW PRESSURE WILL MOVE EAST INTO THE UPPER MIDWEST ON SATURDAY. AT THE SAME TIME...A STRONG AREA OF HIGH PRESSURE WILL MOVE SOUTH FROM NORTHERN ALBERTA. THE END RESULT WILL BE WIDESPREAD PRECIPITATION OVER MUCH OF THE REGION FRIDAY NIGHT THROUGH SATURDAY. FORECAST MODELS ARE SHOWING TOTAL PRECIP AMOUNTS RANGING FROM 1 TO 2 INCHES. ADDITIONALLY...ENOUGH COLD AIR WILL BE IN PLACE FOR SNOW TO FALL FOR AT LEAST HALF OR MORE OF THIS ENTIRE EVENT. THUS SNOW ACCUMULATIONS WILL LIKELY EXCEED A FOOT IN THE MOUNTAINS. A MUCH HARDER FORECAST IS FOR THE LOWER ELEVATIONS OF NORTH CENTRAL MONTANA. LATEST FORECAST MODELS INDICATE TEMPERATURES WILL BE NEAR TO JUST ABOVE FREEZING AT THE LOWER ELEVATIONS. THERE IS A GOOD CHANCE THE RAIN WILL CHANGE TO SNOW AT LOWER ELEVATIONS LATE FRIDAY NIGHT. THEN BY MID MORNING SATURDAY...THE SNOW IS EXPECTED TO CHANGE BACK TO RAIN. HOWEVER...IF TEMPERATURES REMAIN NEAR FREEZING DURING THE DAY ON SATURDAY...THE PRECIP WILL FALL IN THE FORM OF ALL SNOW...RESULTING IN SIGNIFICANT SNOW ACCUMULATIONS AT LOWER ELEVATIONS. THIS WILL BE WATCHED VERY CLOSELY OVER THE NEXT 24 TO 36 HOURS. WINTER STORM HIGHLIGHTS WILL LIKELY BE ISSUED LATER THIS WEEK FOR THE MOUNTAINS...AND POSSIBLY FOR SOME OF THE LOWER ELEVATION LOCATIONS DEPENDING ON EXACTLY HOW COLD IT GETS. FOR NOW THOUGH...THE FORECAST FOR SATURDAY IS TO HAVE TEMPERATURES WARM ABOVE FREEZING CHANGING ANY SNOW BACK TO RAIN...BUT THIS IS BEING WATCHED CLOSELY AGAIN AND SIGNIFICANT CHANGES TO SATURDAYS FORECAST ARE STILL POSSIBLE. FOR SUNDAY...AN UNSTABLE NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION...ALLOWING FOR SCATTERED SHOWERS TO DEVELOP OVER THE REGION. TEMPERATURES WILL MODERATE A BIT FROM SATURDAY. ON MONDAY...A NEW UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION ALLOWING FOR THE RETURN OF A BIT MORE SEASONABLE TEMPERATURES AND DRIER WEATHER. BRUSDA TUESDAY AND WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION ON TUESDAY...MOVING INTO EASTERN MONTANA BY WEDNESDAY...AS AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST DIGS INTO SOUTHERN OREGON. THUS...WILL GO FOR NEAR SEASONAL AVERAGE TEMPERATURES. IT WILL BE MOSTLY DRY TUESDAY...EXCEPT FOR SCATTERED SHOWERS OVER THE MOUNTAINS. SHOWERS WILL SPREAD EAST BY WEDNESDAY AS THE UPPER LEVEL FLOW BECOMES MORE SOUTHWESTERLY AND UNSTABLE. WILLIAMSON DC && .AVIATION... UPDATED 0455Z. A FLAT UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL PROVIDE FOR A MODERATE WESTERLY FLOW ALOFT OVER THE AREA THROUGH THE NIGHT. JUST A FEW HIGH CLOUDS ARE EXPECTED OVERNIGHT AS THE AIRMASS IS STABLE AND QUITE DRY. A DISTURBANCE WILL CAUSE THE FLOW TO TIGHTEN LATE WEDNESDAY MORNING...BRINGING INCREASING WESTERLY WINDS AND THICKER CLOUD COVER TO THE AREA WEDNESDAY AFTERNOON. BY LATE WEDNESDAY AFTERNOON AN INCOMING UPPER LEVEL TROUGH WILL BEGIN TO INFLUENCE THE AREA FOR EVEN MORE CLOUDS AND A CHANCE OF SHOWERS IN THE NORTH. VFR CONDITIONS WILL STILL PREVAIL WITH HAZY SKIES DUE TO WILDFIRE SMOKE...VISIBILITIES MAY BE SLIGHTLY REDUCED IN VALLEY LOCATIONS. THOMSON && .FIRE WEATHER... MODELS ARE ON THE SAME PAGE TODAY IN FORECASTING GUSTY WESTERLY WINDS. THIS COMBINED WITH CURRENT FIRE DANGERS AND EXPECTED MINIMUM RELATIVE HUMIDITIES BELOW 20 PERCENT WILL LEAD TO RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... GTF 82 44 62 41 / 10 20 50 50 CTB 75 41 53 35 / 20 40 60 50 HLN 86 52 63 45 / 0 20 50 40 BZN 86 41 70 39 / 0 10 30 50 WEY 80 33 66 35 / 0 0 20 40 DLN 83 45 65 42 / 0 10 40 40 HVR 85 44 63 45 / 10 20 40 40 LWT 83 45 65 44 / 0 10 30 50 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ114-MTZ115-MTZ116-MTZ117-MTZ118. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 13, 4:45 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT WED SEP 13 2006 MTZ008>015-044>055-141100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 445 AM MDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING TODAY FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA. A RED FLAG WARNING IS IN EFFECT FOR TODAY FOR ALL OF SOUTHWEST MONTANA AND PORTIONS OF NORTH CENTRAL MONTANA. GUSTY WEST WINDS...COMBINED WITH LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MAJOR WINTER STORM POSSIBLE OVER PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FRIDAY NIGHT THROUGH SATURDAY. A MAJOR CHANGE IN THE WEATHER PATTERN IS EXPECTED TO BEGIN ON THURSDAY...WITH THE PASSAGE OF A CANADIAN COLD FRONT. COLDER AIR WILL START TO MOVE SOUTH INTO MONTANA THURSDAY...WITH EVEN COLDER AIR EXPECTED TO MOVE INTO THE REGION FOR FRIDAY NIGHT AND SATURDAY. A MIX OF RAIN AND SNOW CAN BE EXPECTED IN THE MOUNTAINS AS EARLY AS THURSDAY...BUT BY LATE FRIDAY NIGHT THERE WILL BE ENOUGH COLD AIR IN PLACE TO CHANGE THE RAIN TO SNOW OVER MOST LOWER ELEVATION LOCATIONS OF NORTH CENTRAL MONTANA. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT FOR ELEVATIONS ABOVE 5000 FEET IN THE ROCKY MOUNTAIN FRONT AND IN THE MOUNTAINS BETWEEN GREAT FALLS AND LEWISTOWN. ADDITIONALLY...ACCUMULATING SNOWS ARE NOW POSSIBLE AT SOME LOWER ELEVATION LOCATIONS...INCLUDING THE CITIES OF GREAT FALLS...CUT BANK...AND LEWISTOWN. ON SATURDAY...DAYTIME TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING FOR LOWER ELEVATIONS LOCATIONS...CHANGING THE RAIN BACK TO SNOW. HOWEVER...SOME FORECAST MODELS ARE NOW INDICATING THAT THE TEMPERATURES WILL NOT GO BACK ABOVE FREEZING ON SATURDAY...ALLOWING FOR THE PRECIPITATION TO REMAIN IN THE FORM OF ALL SNOW. THUS THERE WOULD BE SIGNIFICANT SNOW ACCUMULATIONS OVER SOME LOWER ELEVATIONS LOCATIONS. OVER SOUTHWEST MONTANA...A MIX OF RAIN AND SNOW IS LIKELY IN THE VALLEYS...WITH ACCUMULATING SNOWS GENERALLY ABOVE 5500 FEET. ANY HUNTERS...RANCHERS...FIRE WEATHER INTERESTS...PERSONS WHO HAVE OUTDOOR ACTIVITIES...OR THOSE THAT PLAN TO TRAVEL THROUGH NORTH CENTRAL OR SOUTHWEST MONTANA FRIDAY THROUGH SUNDAY...SHOULD BE PREPARED FOR WINTER LIKE CONDITIONS. LISTEN FOR FURTHER UPDATES ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.